Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 26, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 9, 2009, 1:25 AM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2009, 1:25 AM CDT (06:25 UTC)
- Expired
- May 9, 2009, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, TN, Robertson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 2:40 AM CDT | FLASH FLOOD | Clarksville, TN | TWENTY FIVE HOMES RECEIVED WATER DAMAGE. ONE FAMILY WAS TRAPPED IN HOME...BUT EVENTUALLY RESCUED. MOST HOMES HAD WATER DAMAGE IN BASEMENTS AND CRAWL AREAS. THREE TO FOUR HOMES RECEIVED MAJOR WATER DAMAGE...DETAILS OF DAMAGE UNKOWN. EMERGENCY MANAGEMENT OFFICIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 090625
FFWOHX
TNC125-147-090930-
/O.NEW.KOHX.FF.W.0026.090509T0625Z-090509T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
125 AM CDT SAT MAY 9 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CLARKSVILLE...
WESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SPRINGFIELD...
* UNTIL 430 AM CDT
* AT 120 AM CDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUTHRIE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3665 8677 3638 8685 3643 8707 3646 8712
3646 8714 3634 8736 3642 8759 3665 8763
3666 8708
$$
31/JBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 8, 6:57 PM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, May 8, 6:57 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 657 PM CDT FRI MAY 8 2009 .UPDATE...00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 501 PM CDT FRI MAY 8 2009/ .MESOSCALE UPDATE... TORNADO WATCH COVERING LARGE PART OF MID STATE UNTIL 11 PM. PRESENTLY A LULL IN THE ACTIVITY BUT ANOTHER MCS TYPE SYSTEM MAY BE TRYING TO GET STARTED BACK IN BOOTHEEL AREA OF MISSOURI. 850-300MB MEAN WIND WOULD DRIVE THIS SYSTEM DUE EAST ACROSS MID STATE LATER THIS EVENING WITH DAMAGING WINDS/LARGE HAIL AND ISOLATED TORNADOES POSSIBLE. ACROSS THE MID STATE MSAS LIS AT -6 AT 21Z WITH SURFACE DEW POINTS IN THE UPPER 60S TO AROUND 70. && .AVAITION...UPDATE FOR 00Z AVIATION DISCUSSION. REMANANTS OF ONCE WELL ORGANIZE MCS CROSSING TN RIVER AT THIS TIME. EXPECT THIS TO BRING SHOWER AND THUNDERSTORM ACTIVITY TO BNA AT AROUND 01Z...WITH PERIODIC IFR CONDITIONS DUE TO STRONG TO SEVERE THUNDERSTORMS. SAME SCENARIO WILL PLAY OUT AT CSV STARTING AROUND 03Z. MVFR CONDITIONS EXPECTED OVERNIGHT UNTIL THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS MOVES ACROSS THE MID STATE STARTING DURING THE LATE MORNING HOURS ON SATURDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 31/JBW WEATHER.GOV/NASHVILLE
Hazardous weather outlook, May 8, 10:53 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1053 PM CDT FRI MAY 8 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-100400- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1053 PM CDT FRI MAY 8 2009 ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 6 AM CDT SATURDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT A SLOW MOVING COLD FRONT IS MOVING TOWARD MIDDLE TENNESSEE OVERNIGHT. THE ENVIRONMENT ACROSS THE MID STATE CONTINUES TO BE HIGHLY UNSTABLE...AND MODERATELY SHEARED....MEANING THAT SEVERE STORMS ARE POSSIBLE OVERNIGHT. FLASH FLOODING IS ALSO POSSIBLE IF WIDESPREAD HEAVY RAIN DEVELOPS. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/OHX OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT... WIDESPREAD HEAVY RAIN IS EXPECTED TO CONTINUE THROUGHOUT SATURDAY... AND FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 31/JBW
In the hours before
Local storm report, May 8, 8:23 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 3 ENE JAMESTOWN 36.45N 84.89W
05/08/2009 FENTRESS TN EMERGENCY MNGR
POSSILE TORNADO OCCCURRED RESULTING IN ONE MOBILE HOME
BEING DESTROYED AND NUMEROUS TREES DOWN ACROSS HOUSES. A
COUPLE OF BUIDINGS HAD THEIR ROOFS BLOWN OFF JUST NORTH
NORTHEAST OF ALLARDT.
&&
JBWLocal storm report, May 8, 8:25 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
825 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM FUNNEL CLOUD 7 SSW ADAMS 36.49N 87.11W
05/08/2009 ROBERTSON TN EMERGENCY MNGR
MILE MARKER 16 ON INTERSTATE 24, PUBLIC REPORT RELATED BY
EMA
0404 PM HAIL JAMESTOWN 36.43N 84.94W
05/08/2009 E1.00 INCH FENTRESS TN TRAINED SPOTTER
0406 PM HAIL JAMESTOWN 36.43N 84.94W
05/08/2009 E1.75 INCH FENTRESS TN TRAINED SPOTTER
0410 PM TORNADO 3 ENE JAMESTOWN 36.45N 84.89W
05/08/2009 FENTRESS TN EMERGENCY MNGR
POSSILE TORNADO OCCCURRED RESULTING IN ONE MOBILE HOME
BEING DESTROYED AND NUMEROUS TREES DOWN ACROSS HOUSES. A
COUPLE OF BUIDINGS HAD THEIR ROOFS BLOWN OFF JUST NORTH
NORTHEAST OF ALLARDT.
0422 PM TORNADO 2 SE JAMESTOWN 36.41N 84.91W
05/08/2009 FENTRESS TN FIRE DEPT/RESCUE
TORNADO ON THE GROUND REPORTED BY FIRE DEPT.
&&
JBWLocal storm report, May 8, 11:43 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 AM HAIL 5 NE GALLATIN 36.43N 86.39W
05/08/2009 M0.88 INCH SUMNER TN NWS EMPLOYEE
0159 PM FUNNEL CLOUD 7 SSW ADAMS 36.49N 87.11W
05/08/2009 ROBERTSON TN EMERGENCY MNGR
MILE MARKER 16 ON INTERSTATE 24, PUBLIC REPORT RELATED BY
EMA
0404 PM HAIL JAMESTOWN 36.43N 84.94W
05/08/2009 E1.00 INCH FENTRESS TN TRAINED SPOTTER
0406 PM HAIL JAMESTOWN 36.43N 84.94W
05/08/2009 E1.75 INCH FENTRESS TN TRAINED SPOTTER
0410 PM TORNADO 3 ENE JAMESTOWN 36.45N 84.89W
05/08/2009 FENTRESS TN EMERGENCY MNGR
POSSILE TORNADO OCCCURRED RESULTING IN ONE MOBILE HOME
BEING DESTROYED AND NUMEROUS TREES DOWN ACROSS HOUSES. A
COUPLE OF BUIDINGS HAD THEIR ROOFS BLOWN OFF JUST NORTH
NORTHEAST OF ALLARDT.
0422 PM TORNADO 2 SE JAMESTOWN 36.41N 84.91W
05/08/2009 FENTRESS TN FIRE DEPT/RESCUE
TORNADO ON THE GROUND REPORTED BY FIRE DEPT.
&&
JBWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:57 PM CDT | River Flood Advisory | OHX | Humphreys | 21 hr |
| May 8, 8:57 PM CDT | River Flood Advisory | OHX | Montgomery | 36 hr |
| May 8, 8:57 PM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 36 hr |
| May 8, 11:59 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 31 min |
| May 9, 1:22 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 38 min |
| May 9, 1:52 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 38 min |
| May 9, 1:56 AM CDT | Flash Flood Warning | OHX | Stewart | 3 hr |
| May 9, 3:56 AM CDT | Flash Flood Warning | OHX | Macon, Robertson, Sumner, Trousdale | 3 hr |
| May 9, 4:12 AM CDT | Flash Flood Warning | OHX | Cheatham | 3 hr |
| May 9, 4:21 AM CDT | Flash Flood Warning | OHX | Davidson, Jackson, Smith, Wilson | 3 hr |
| May 9, 5:01 AM CDT | Flash Flood Warning | OHX | Putnam | 3 hr |
| May 9, 6:35 AM CDT | Flash Flood Warning | OHX | DeKalb | 3 hr |
| May 9, 7:07 AM CDT | Flash Flood Warning | OHX | White | 3 hr |
| May 9, 7:30 AM CDT | River Flood Warning | OHX | Stewart | 7 hr |
| May 9, 7:30 AM CDT | River Flood Warning | OHX | Davidson | 4 hr |
| May 9, 8:02 AM CDT | River Flood Warning | OHX | Davidson | 4 hr |
| May 9, 8:29 AM CDT | Flash Flood Warning | OHX | Wilson | 3 hr |
| May 9, 8:34 AM CDT | Flash Flood Warning | OHX | Cumberland | 3 hr |
| May 9, 11:45 AM CDT | Flash Flood Warning | OHX | White | 2 hr |
| May 9, 6:09 PM CDT | River Flood Warning | OHX | Montgomery, Robertson | 18 hr |
| May 9, 6:28 PM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 36 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.